MAUDE Adverse Event Report: RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND

RESHAPE LIFESCIENCES LAP-BAND SYSTEM; ADJUSTABLE GASTRIC BAND
Model Number C-2360
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is pending return from the surgeon for investigation by manufacturer.
 
Event or Problem Description
Surgeon reported to sales representative that he suspects a leak in a lap-band system that he implanted.He has examined the port and port tubing and did not observe a leak.He suspects the leak is in the band tubing or the band itself.
 
Additional Manufacturer Narrative
The lhr for lot 75fa3106 was reviewed.The device was manufactured to specification and no deviations or ncmrs were noted related to device functionality.The returned device underwent air and water leak tests per wi0034 and extended water leak test for 48 hours.No evidence of gross leak was detected.A small tear was observed on the port sheath which showed no signs of leak.Leak testing was performed and documented.It is concluded that the reported leak is not attributed to device manufacturing and additionally is unlikely to be the result of user error.Review of the device design and materials revealed the most likely cause of the observed fluid loss is fluid permeation through the silicone component of the lap-band that receives the normal bolus of fluid when implanted or adjusted to decrease the inside circumference of this component of the lap-band.Some fluid loss from the lap-band is expected due to natural permeation through the silicone material.The dfu instructs the user to regularly adjust the amount of fluid in the device.Based on this, no corrective actions are required in response to this complaint.The failure mode of device leakage is addressed in the device risk management file, and the most recent complaints review demonstrates acceptable low rate of occurrence for leakage.Complaint rate for this category continues to be monitored.

Brand Name
LAP-BAND SYSTEM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
RESHAPE LIFESCIENCES
18 technology drive, suite 110
irvine CA 92618
Manufacturer (Section G)
RESHAPE LIFESCIENCES
18 technology drive, suite 110
irvine CA 92618
Manufacturer Contact
maria quiroz
18 technology drive, suite 110
irvine, CA 92618
8449377374
MDR Report Key16773828
Report Number3013508647-2023-00196
Device Sequence Number12467608
Product Code LTI
UDI-Device Identifier00850007764609
UDI-Public(01)00850007764609(17)230622(10)75FA3106(11)210622
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberC-2360
Device Catalogue NumberC-2360
Device Lot Number75FA3106
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/13/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale